# SDR ASO2002F00004

- Difficulty date: April 20, 2002
- Submitted: May 14, 2002
- Operation: Air carrier
- Aircraft: N533AS
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 460
- Engine: Pwa PW127
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Valve
- Part number: P25
- Condition: Smoke
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE CAPTAIN REPORTED THAT THE MASTER CAUTION ILLUMINATED WITH A CONTINUOUS CHIME AND THAT A ELECTRIC SMOKE WARNING WAS RECEIVED ON THE CENTRALIZED ALERTING PANEL.  THE CAPTAIN AND FLIGHT ATTENDANT BOTH REPORTED SEEING SMOKE IN BOTH THE COCKPIT AND CABIN.  AT THIS TIME AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED,  WHERE IT MADE AN UNEVENTFUL LANDING.  MAINTENANCE REMOVED AND REPLACED THE LEFT ENGINE.  IT IS SUSPECTED THAT THIS EVENT WAS CAUSED BY AN INOPERATIVE P2.5 SWITCHING VALVE THAT WAS CONTAMINATING THE BLEED SYSTEM WITH ENGINE OIL.
